MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. PEDICLE PROBE - CURVED LUMBAR LENKE

ZIMMER BIOMET SPINE INC. PEDICLE PROBE - CURVED LUMBAR LENKE
Catalog Number 07.02072.001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.
 
Event or Problem Description
It was reported that the surgeon was using a lenke probe in an aggressive manner intra-operatively when creating the pathway for a pedicle screw due to the patient's difficult anatomy and hard bone when the tip of the probe broke off.The surgeon chose to leave the piece in place since it was encased in the bony anatomy and would not affect the patient.A different probe was used to complete the surgery without further patient impacts.
 
Additional Manufacturer Narrative
Additional information in h6: component, investigation type, findings, and conclusions.This report is relaying additional information.Device evaluation: visual inspection of the device shows the end has snapped off.Potential cause root cause was unable to be determined.This event could possibly be attributed to wear through use over time or multiple sterilization cycles.It could also be attributed to the hardness of the patient's bone.Dhr review per dhr review, the part was likely conforming when it left zimmer biomet control.Device use this device is used for treatment.A follow-up report will be submitted if new information is received that changes the information provided in this report.
 
Event or Problem Description

Brand Name
PEDICLE PROBE - CURVED LUMBAR LENKE
Common Device Name
PROBE
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
MDR Report Key12096617
Report Number3012447612-2021-00225
Device Sequence Number3819804
Product Code HXB
UDI-Device Identifier00889024009943
UDI-Public(01)00889024009943(10)63040721
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.02072.001
Device Lot Number63040721
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/07/2021
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;